Alert archive / North Dakota / Red Flag Warnings in 2008

Red Flag Warning 28, NWS Bismarck, ND

August 19, 200811 counties in North Dakota

NWS Bismarck, ND issued this red flag warning at Aug 19, 2008, 2:58 AM MDT for 11 counties in North Dakota. It took effect at Aug 19, 2008, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 19, 2008, 2:58 AM MDT (08:58 UTC)
In effect from
Aug 19, 2008, 12:00 PM MDT
Expired
Aug 19, 2008, 9:00 PM MDT
In force
9 hr
Issued by
NWS Bismarck, ND

Counties Adams County, ND, Billings County, ND, Bowman County, ND, Divide County, ND, Dunn County, ND, Golden Valley County, ND, Hettinger County, ND, McKenzie County, ND, Slope County, ND, Stark County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 186 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 9.0 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2008-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 338 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2008-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
338 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
2109 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WWUS83 KBIS 190858
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
358 AM CDT TUE AUG 19 2008

...A RED FLAG WARNING IS NOW IN EFFECT OVER WESTERN NORTH DAKOTA
THIS AFTERNOON AND EVENING FOR LOW RELATIVE HUMIDITIES AND STRONG
SOUTHERLY WINDS...

.DEVELOPING LOW PRESSURE IN MONTANA WILL RESULT IN STRONG
SOUTHERLY WINDS OF 20 TO 30 MPH ACROSS WESTERN NORTH DAKOTA THIS
AFTERNOON AND EVENING. VERY WARM AFTERNOON TEMPERATURES IN THE
MID TO UPPER 90S WILL ALSO AID IN BRINGING THE AFTERNOON AND EARLY
EVENING RELATIVE HUMIDITIES DOWN TO AROUND 15 PERCENT. THE
POTENTIAL EXISTS FOR RAPID AND LARGE WILDFIRE GROWTH GIVEN THE
VERY DRY VEGETATION THAT EXISTS ACROSS PORTIONS OF WESTERN NORTH
DAKOTA.

THE FIRE DANGER WILL LOWER AS WINDS DIMINISH AND RELATIVE
HUMIDITIES RISE LATER THIS EVENING.

NDZ001-009-017-018-031>033-040-041-043-044-191700-
/O.UPG.KBIS.FW.A.0012.080819T1800Z-080820T0300Z/
/O.NEW.KBIS.FW.W.0028.080819T1800Z-080820T0300Z/
DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-
HETTINGER-BOWMAN-ADAMS-
358 AM CDT TUE AUG 19 2008 /258 AM MDT TUE AUG 19 2008/

...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING. THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT. 

SOUTHERLY WINDS WILL INCREASE TO 20 TO 30 MPH...AND RELATIVE
HUMIDITIES WILL FALL TO AROUND 15 PERCENT CREATING EXPLOSIVE FIRE
GROWTH POTENTIAL.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

NH
3 follow-up statements
000 
WWUS83 KBIS 191700
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1200 PM CDT TUE AUG 19 2008

...A RED FLAG WARNING IS IN EFFECT OVER WESTERN NORTH DAKOTA THIS
AFTERNOON AND EVENING FOR LOW RELATIVE HUMIDITIES AND STRONG
SOUTHERLY WINDS...

.DEVELOPING LOW PRESSURE IN MONTANA WILL PROMPT STRONG GUSTY 
SOUTHERLY WINDS OF 20 TO 30 MPH ACROSS WESTERN NORTH DAKOTA THIS
AFTERNOON AND EVENING. VERY WARM AFTERNOON TEMPERATURES IN THE
MID TO UPPER 90S WILL ALSO AID IN BRINGING THE AFTERNOON AND
EARLY EVENING RELATIVE HUMIDITIES DOWN TO AROUND 15 PERCENT. THE
POTENTIAL EXISTS FOR RAPID WILDFIRE GROWTH GIVEN THE VERY DRY
VEGETATION THAT EXISTS ACROSS PORTIONS OF WESTERN NORTH DAKOTA.

THE FIRE DANGER WILL LOWER AS WINDS DIMINISH AND RELATIVE
HUMIDITIES RISE LATER THIS EVENING AS THE SUN SETS.

NDZ001-009-017-018-031>033-040-041-043-044-200100-
/O.CON.KBIS.FW.W.0028.080819T1800Z-080820T0300Z/
DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-
HETTINGER-BOWMAN-ADAMS-
1200 PM CDT TUE AUG 19 2008 /1100 AM MDT TUE AUG 19 2008/

...RED FLAG WARNING REMAINS IN EFFECT OVER WESTERN NORTH DAKOTA FOR
LOW RELATIVE HUMIDITIES AND STRONG SOUTHERLY WINDS UNTIL 10 PM CDT
/9 PM MDT/ THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT OVER WESTERN NORTH DAKOTA FOR
LOW RELATIVE HUMIDITIES AND STRONG SOUTHERLY WINDS UNTIL 10 PM CDT
/9 PM MDT/ THIS EVENING.

SOUTHERLY WINDS WILL INCREASE TO 20 TO 30 MPH...AND RELATIVE
HUMIDITIES WILL FALL TO AROUND 15 PERCENT CREATING EXPLOSIVE FIRE
GROWTH POTENTIAL.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

SCHECK
000 
WWUS83 KBIS 192050
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
350 PM CDT TUE AUG 19 2008

...A RED FLAG WARNING IS IN EFFECT OVER WESTERN NORTH DAKOTA THIS
AFTERNOON AND EVENING FOR LOW RELATIVE HUMIDITIES AND STRONG
SOUTHERLY WINDS...

.DEVELOPING LOW PRESSURE IN MONTANA HAS CAUSED THE 25 TO 30 MPH GUSTY
SOUTHERLY WINDS BEING OBSERVED ACROSS WESTERN NORTH DAKOTA. THESE
WINDS SHOULD CONTINUE THROUGH THIS EVENING. VERY WARM AFTERNOON
TEMPERATURES IN THE MID TO UPPER 90S HAVE ALSO RESULTED IN
RELATIVE HUMIDITIES DOWN AROUND 15 PERCENT. THE POTENTIAL EXISTS
FOR RAPID WILDFIRE GROWTH GIVEN THE VERY DRY VEGETATION THAT
EXISTS ACROSS PORTIONS OF WESTERN NORTH DAKOTA. 

THE FIRE DANGER WILL LOWER AS WINDS DIMINISH AND RELATIVE
HUMIDITIES RISE LATER THIS EVENING AS THE SUN SETS.


NDZ001-009-017-018-031>033-040-041-043-044-200300-
/O.CON.KBIS.FW.W.0028.000000T0000Z-080820T0300Z/
DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-
HETTINGER-BOWMAN-ADAMS-
350 PM CDT TUE AUG 19 2008 /250 PM MDT TUE AUG 19 2008/

...RED FLAG WARNING REMAINS IN EFFECT OVER WESTERN NORTH DAKOTA THIS
FOR LOW RELATIVE HUMIDITIES AND STRONG SOUTHERLY WINDS UNTIL 10 PM
CDT /9 PM MDT/ THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING. 

SOUTHERLY WINDS ARE GUSTING TO 30 MPH...AND RELATIVE HUMIDITIES
HAVE FALLEN TO AROUND 15 PERCENT CREATING EXPLOSIVE FIRE GROWTH
POTENTIAL.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

SCHECK
000 
WWUS83 KBIS 200250
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
950 PM CDT TUE AUG 19 2008

...RED FLAG WARNING EXPIRES AT 10 PM CDT...

.RELATIVE HUMIDITIES HAVE INCREASED AND WINDS HAVE DECREASED TO
BELOW CRITERIA FOR A RED FLAG WARNING AND THE RED FLAG WARNING
WHICH WAS IN EFFECT WILL BE ALLOWED TO EXPIRE AT 10 PM CDT.

NDZ001-009-017-018-031>033-040-041-043-044-200400-
/O.EXP.KBIS.FW.W.0028.000000T0000Z-080820T0300Z/
DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-
HETTINGER-BOWMAN-ADAMS-
950 PM CDT TUE AUG 19 2008 /850 PM MDT TUE AUG 19 2008/

...RED FLAG WARNING WILL EXPIRE AT 10 PM CDT /9 PM MDT/ THIS
EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 10 PM CDT /9 PM MDT/ THIS
EVENING. 

RELATIVE HUMIDITIES HAVE INCREASED AND WINDS HAVE DECREASED TO
BELOW CRITERIA FOR A RED FLAG WARNING AND THE RED FLAG WARNING
WHICH WAS IN EFFECT WILL BE ALLOWED TO EXPIRE AT 10 PM CDT.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Aug 19, 2:18 AM MDT, 40 minutes earlier.

Area forecast discussion, Aug 19, 2:18 AM MDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
318 AM CDT TUE AUG 19 2008

.SHORT TERM...TODAY THROUGH THURSDAY NIGHT...
FORECAST CONCERNS/HIGHLIGHTS IN THE SHORT TERM PERIOD WILL BE
CRITICAL FIRE WEATHER CONDITIONS WEST TODAY...WARMING TEMPERATURES
AND BREEZY CONDITIONS AREA WIDE OVER THE NEXT THREE DAYS...AND
INCREASING CONVECTIVE CHANCES WEDNESDAY NIGHT THROUGH THURSDAY
NIGHT. HAVE UTILIZED A GENERAL MODEL BLEND THROUGH WEDNESDAY...THEN
SIDED CLOSER TO THE GFS/ECMWF SOLUTIONS THURSDAY AND THURSDAY NIGHT
AS THE NAM BECOMES AN OUTLIER.

CURRENTLY...THE UPPER LEVEL RIDGE AXIS HAS PUSHED INTO CENTRAL NORTH
AMERICAN AS AN UPPER LEVEL TROUGH APPROACHES THE WESTERN US COAST.
THE UPPER LEVEL TROUGH IN TURN HAS PROPAGATED EAST AS A RESULT OF A
SIGNIFICANT CLOSED UPPER LEVEL LOW MIGRATING SOUTH-SOUTHEAST OVER
THE GULF OF ALASKA. THIS PARTICULAR UPPER LEVEL LOW WILL EVENTUALLY
MOVE INTO OUR LOCAL REGION TOWARDS THE END OF THE SHORT TERM PERIOD
AND BRING WITH IT A VARIETY OF WEATHER TO THE NORTHERN PLAINS
REGION. A LEE SIDE SFC TROUGH IS GAINING STRENGTH OVER CENTRAL MT
AND EASTERN ALBERTA AS THE ABOVE MENTIONED S/WV TROUGH MOVES INTO
THE PACIFIC NORTHWEST. WINDS HAVE GONE SOUTHEASTERLY OVER MUCH OF
THE CWA AS A RESULT AND SHOULD START TO GRADUALLY PICK UP THROUGHOUT
THE MORNING HOURS...ESPECIALLY WEST.

THE LEE SIDE TROUGH WILL CONTINUE TO STRENGTHEN TODAY RESULTING IN
AN INCREASED PRESSURE GRADIENT OVER WEST/CENTRAL ND BRINGING BREEZY
SOUTH-SOUTHEASTERLY WINDS AND VERY WARM TEMPERATURES INTO THE CWA.
INCREASING LOW LEVEL MOISTURE EXPECTED AS WELL BUT MORE SO FURTHER
EAST ACROSS THE EASTERN DAKOTAS. THUS FIRE WEATHER CONCERNS WILL BE
GREATLY ELEVATED THIS AFTERNOON ESPECIALLY WEST WHERE DAYTIME HIGHS
ARE FORECAST IN THE MID TO UPPER 90S...AND AFTERNOON PERCENT RH
VALUES ARE EXPECTED TO BE AROUND 15 TO 20 PERCENT AS SFC DEWPOINT
TEMPS MIX OUT AND FALL INTO THE MID/UPPER 40S. EXPECTED WINDS OF 15
TO 30 MPH COMBINED WITH THE ABOVE WEATHER CONDITIONS WILL
NECESSITATE AN UPGRADE FROM THE FIRE WEATHER WATCH TO A RED FLAG
WARNING ACROSS ALL OF WESTERN ND THIS AFTERNOON THROUGH THE MID
EVENING HOURS. WILL ALSO MENTION NEAR-RECORD HIGHS TODAY
NORTHWEST.

ANOTHER WARM AND BREEZY DAY ON WEDNESDAY AS THE SFC TROUGH IS SLOW
TO MOVE EAST AND CONTINUES TO STRENGTHEN...CONSTRICTING THE PRESSURE
GRADIENT EVEN MORE ACROSS THE DAKOTAS. THUS EXPECTING STRONGER WINDS
WED AFTERNOON ALONG WITH ANOTHER DAY OF 90+ TEMPS. DUE TO THE
POSITION OF THE SFC TROUGH...WINDS SHOULD ACTUALLY BE LIGHTER OVER
WESTERN ND ALONG WITH CONTINUED MOISTURE ADVECTION INTO THE STATE.
THIS SHOULD HELP ALLEVIATE FIRE WEATHER CONCERNS...BUT STILL MAY BE
PROBLEMATIC SO WILL CLOSELY MONITOR OVER THE NEXT 24 HOURS.

OUR CONVECTIVE CHANCES INCREASE WEDNESDAY NIGHT AS THE SFC TROUGH
SLOWLY MOVES OVER THE MT/ND BORDER AREA...AND OUR FLOW ALOFT
TRANSITIONS TO MORE SOUTHWESTERLY. ALSO...A STRONG NOCTURNAL LOW
LEVEL JET DEVELOPS ACROSS NORTH AND SOUTH DAKOTA. EXPANDED THE
SLIGHT CHANCE POPS A BIT MORE EAST WED NIGHT...AND MAY NEED TO
ENCOMPASS THE ENTIRE FORECAST AREA IN LATER UPDATES DEPENDING ON HOW
MODELS DEVELOP THE STRENGTH AND PLACEMENT OF THE LLJ.

YET ANOTHER DAY OF WARM AND WINDY CONDITIONS ON THURSDAY (TEMPS IN
THE 90S AND STRONG SOUTHERLY WINDS CENTRAL AND EAST) AS THE SURFACE
TROUGH SLOWLY INCHES EASTWARD INTO THE WESTERN DAKOTAS. KEPT SLIGHT
CHANCE POPS THURSDAY DAYTIME ALONG AND BEHIND THE TROUGH AXIS/SFC
COLD FRONT (WEST AND NORTH CENTRAL) AS WE LOOK TO BE STRONGLY CAPPED
IN THE WARM SECTOR (SOUTH CENTRAL AND SOUTHEAST).

THE STRONG CLOSED UPPER LOW MOVES INTO SOUTHERN SASKATCHEWAN AND
NORTHEASTERN MONTANA THURSDAY EVENING...EJECTING THE SFC TROUGH
EASTWARD AND PUSHING A STRONG COLD FRONT WEST TO EAST ACROSS NORTH
DAKOTA THROUGH THE OVERNIGHT HOURS. THUS INCREASED POPS TO HIGH
CHANCE THURSDAY NIGHT. STRONG TO SEVERE CONVECTION IS VERY PROBABLE
BUT WILL HOLD OFF FOR NOW ON MENTIONING THIS WITHIN THE ZFP BUT WILL
STRONGLY WORD IN THE HWO.

.LONG TERM...FRIDAY THROUGH TUESDAY...
GFS AND ECMWF IN GOOD AGREEMENT WITH OVERALL PATTERN THROUGHOUT THE
EXTENDED...BUT SOME TIMING DIFFERENCES ARE APPARENT BY
MONDAY/TUESDAY WITH NEXT INCOMING TROUGH/SFC FRONT. FIRST UPPER
TROUGH TO PROGRESS EAST OF THE FORECAST AREA FRIDAY AND LEFT POPS
UNCHANGED AS LEFTOVER PRECIP DIMINISHES FROM WEST TO EAST DURING THE
DAY. WINDY AND MUCH COOLER ON FRIDAY WITH HIGHS RANGING MAINLY
BETWEEN 75F TO 80F. CYCLONIC FLOW SATURDAY TRANSITIONS TO
ANTICYCLONIC FLOW ON SUNDAY WHICH WILL LEAD TO A WARMING TREND WITH
DRY CONDITIONS BOTH DAYS. THE GFS BRINGS IN A SHORTWAVE MONDAY WITH
SUCCESSIVE WAVES FOLLOWING FOR TUESDAY AND BEYOND. THE ECMWF KEEPS A
BROAD RIDGE INTACT OVER THE NORTHERN HIGH PLAINS MONDAY...THEN
PUSHES A SFC FRONT THROUGH LATE TUESDAY AND WEDNESDAY. WILL TAKE A
BLEND OF THE TWO MODELS AND BRING A SLIGHT CHC OF POPS TO OUR
WESTERN ZONES MONDAY NIGHT INTO TUESDAY WHICH BLENDS WITH
SURROUNDING OFFICES TO THE WEST. HIGH TEMPERATURES LOOK WARMEST ON
MONDAY...REACHING INTO THE LOWER 90S OVER THE SOUTH CENTRAL AND
SOUTHWEST.

&&

.AVIATION...VFR CONDITIONS NEXT 24HRS. CLEAR SKIES WITH SOUTHEAST
WINDS OF 15KT TO 30KT TODAY.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 10
PM CDT /9 PM MDT/ THIS EVENING FOR NDZ001-009-017-018-031>033-
040-041-043-044.

&&

NH/KS
Hazardous weather outlook, Aug 18, 3:08 AM MDT, 23 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
408 AM CDT MON AUG 18 2008

NDZ002>005-010>013-019>023-025-190915-
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-
408 AM CDT MON AUG 18 2008 /308 AM MDT MON AUG 18 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A RETURN TO A MORE ACTIVE WEATHER PATTERN AND INCREASING CHANCES
FOR THUNDERSTORMS WILL RETURN TO THE LOCAL REGION WEDNESDAY NIGHT
THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ001-009-017-018-031>033-040-041-043-044-190915-
DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-
HETTINGER-BOWMAN-ADAMS-
408 AM CDT MON AUG 18 2008 /308 AM MDT MON AUG 18 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

FIRE WEATHER CONCERNS WILL BE GREATLY ELEVATED ON TUESDAY WITH
DAYTIME HIGHS FORECAST IN THE 90S AND AFTERNOON PERCENT RH VALUES
EXPECTED TO BE AROUND 15 TO 20 PERCENT...COINCIDING WITH STRONG
SOUTHERLY WINDS OF 15 TO 30 MPH. THUS A FIRE WEATHER WATCH IS IN
EFFECT TUESDAY AFTERNOON AND EVENING.

FIRE MANAGEMENT PERSONNEL ARE ADVISED TO STAY TUNED FOR FUTURE
UPDATES.

ANOTHER BREEZY AND WARM DAY IS EXPECTED ON WEDNESDAY...ALTHOUGH
INCREASING LOW LEVEL MOISTURE SHOULD ALLEVIATE FIRE WEATHER
CONCERNS SOMEWHAT. CONDITIONS MAY STILL PROVE TO BE PROBLEMATIC
HOWEVER...SO WILL CLOSELY MONITOR OVER THE NEXT DAY OR TWO.

A RETURN TO A MORE ACTIVE WEATHER PATTERN AND INCREASING CHANCES
FOR THUNDERSTORMS WILL RETURN TO THE LOCAL REGION WEDNESDAY NIGHT
THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ034>037-042-045>048-050-051-190915-
MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
408 AM CDT MON AUG 18 2008 /308 AM MDT MON AUG 18 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

DESTABILIZATION OF THE ATMOSPHERE IS EXPECTED TO OCCUR THIS
AFTERNOON AND EVENING ACROSS SOUTH CENTRAL AND SOUTHEASTERN NORTH
DAKOTA...RESULTING IN POSSIBLE THUNDERSTORMS DEVELOPING. THE MAIN
THREAT WITH ANY STORMS THAT DO DEVELOP WILL BE DEADLY CLOUD TO
GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A RETURN TO A MORE ACTIVE WEATHER PATTERN AND INCREASING CHANCES
FOR THUNDERSTORMS WILL RETURN TO THE LOCAL REGION WEDNESDAY NIGHT
THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NH

Nearby

Red Flag Warnings in North Dakota, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.